Extension and generalization of the Gay-Berne potential

CLEAVER, D. J., CARE, C. M., ALLEN, M. P. and NEAL, M. P. (1996). Extension and generalization of the Gay-Berne potential. Physical Review E (PRE), 54 (1), 559-567.

Full text not available from this repository.
Link to published version:: 10.1103/PhysRevE.54.559

Abstract

In this paper, we report a generalized form for the range parameter governing the pair interaction between soft ellipsoidal particles. For nonequivalent uniaxial particles, we extend the Berne-Pechukas Gaussian overlap formalism to obtain an explicit expression for this range parameter. We confirm that this result is identical to that given by an approach that is not widely recognized, based on an approximation to the Perram-Wertheim hard-ellipsoid contact function. We further illustrate the power of the latter route by using it to write down the range parameter for the interaction between two nonequivalent biaxial particles. An explicit interaction potential for nonequivalent uniaxial particles is obtained by importing the uniaxial range parameter result into the standard Gay-Berne form. A parametrization of this potential is investigated for a rod-disk interaction.

Item Type: Article
Research Institute, Centre or Group: Materials and Engineering Research Institute > Polymers Nanocomposites and Modelling Research Centre > Materials and Fluid Flow Modelling Group
Identification Number: 10.1103/PhysRevE.54.559
Depositing User: Hilary Ridgway
Date Deposited: 12 Apr 2010 09:54
Last Modified: 29 Sep 2010 10:41
URI: http://shura.shu.ac.uk/id/eprint/1518

Actions (login required)

View Item

Downloads

Downloads per month over past year

View more statistics